2014 Suzanne Judge. Powered by Blogger.

Day 330 - kinda' out of it . . . .

>> Wednesday, August 4, 2010

I had to go to my travel doctor today to get my third (and final) Hep B vaccine. I normally don't mind shots at all, and hardly ever have allergic or adverse reactions to anything.

Not the Hepatits B vaccine apparently! I knew going into it that I may have some issues - when I had the second shot several months ago, I started feeling sick about 10 minutes after leaving the doctor's office and then felt like I had the worst flu ever for about 24 hours straight (and then felt fine after that). When I told him that today, he said that kind of reaction was very rare and that although I may have the same kind of reaction with the third shot, I probably wouldn't. He did say we could forego it altogether, but of course I'm like "no no, I'll be fine - it's cool".

Well I get the shot, feel fine afterwards and head to work. Sure enough, after being at work for only about 10 minutes I start feeling really, really weird. Thankfully I didn't feel flu-ish or even sick really - I just felt really weird. It's hard to explain, it's kind of like I felt just really drugged or something. I was kinda' just out of it - even my co-worker was asking "are you sure you're okay?". My head felt really foggy and everything felt kind of dreamlike and not real. It was the weirdest sensation, probably made even the more weirder by me simply thinking "wow - this is really weird . . ."

Argghh - it was not fun, although thankfully a few hours later my head started to feel a bit clearer, and now I'm feeling pretty normal again.

Needless to say I am not fond of the Hepatitis B vaccine, although I recognize it's importance and I'm okay with dealing with some temporary side effects so I don't ever actually need to suffer from the horribleness that is Hep B. It's just scary to react to something and not really be able to do anything about it and just wait it out.

I do quite like my travel doctor - he really is very knowledgable and I find him really funny at times. We were talking today about possible malaria medication for me as I'm allergic to Malarone (of course the one thing I'm truly allergic to just happens to be the best and most popular anti-malarial available). He talked about the first option, which sounded okay, then started talking about the other option. When I asked him about the side effects for that one and that I'd heard they could be pretty bad, he goes "well yeah, there is a chance you could go slightly psychotic on that one."

Hmmm - I think I'll go with option #1 . . . .

1 comments:

Sheryll Brimley August 6, 2010 at 3:48 PM  

Hopefully he kept you in his office for 30-45 minutes?
Your reaction really is a bit strange..normally adverse symptoms would happen in 15-20 minutes. When you come back you should find out what lot number you had & the exact ingredients. You are probably reacting to something else in the vaccine. Just some words of wisdom from Norfolk/Haldimand County.

  © Blogger templates Sunset by Ourblogtemplates.com 2008

Back to TOP